1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.

Side effects - Facial Swelling on DXM?

Discussion in 'DXM' started by jack2300000, Feb 23, 2005.

  1. jack2300000

    jack2300000 Newbie

    Reputation Points:
    Feb 19, 2005
    Has anyone else experienced facial swelling with DXM. After taking it
    recreationally for about a year, I started to experience fluid build-up
    and swelling in the face. Anyone know about this or what causes this?
  2. par excellence.

    par excellence. Newbie

    Reputation Points:
    Jan 4, 2005
    One of my friends' faces swells a little bit while on DXM, but it
    doesn't happen to me (in a noticeable way, anyway. I mean... sometimes
    it FEELS like it's a little poofy, but no one ever said anything to me
    about looking kind of swollen... I'll ask next time I do it if I look

    maybe it's a person-to-person kind of thing?
  3. RoboCop

    RoboCop Platinum Member & Advisor

    Reputation Points:
    Jan 22, 2004
    from earth
    Hmm I never heard of that one before, that doesn't sound good, like an allergic reaction or something.
  4. Phungushead

    Phungushead Twisted Depiction Staff Member Administrator

    Reputation Points:
    Jan 21, 2005
    from United States
    From the DXM FAQ:

    "DXM occasionally induces mild facial edema (swelling and buildup of fluid). This
    may be due to a histaminergic effect. It does not seem serious."

    Like par excellance said, I'm kind of thinking some people may be more
    susceptable than others. Do you also get Roboitch (also caused by
    histimine release)?

    If it really bugs you, you could take a normal dose of an antihistimine like Benadryl before you take the DXM.
  5. jack2300000

    jack2300000 Newbie

    Reputation Points:
    Feb 19, 2005
    HI there,

    Thanks for all of the great responses, I really appreciate it. Thank you.

    I haven't posted in a while -- I decided to just quit cold turkey. It's
    been four months since I've taken DXM. However, I still have pretty
    noticeable signs of facial edema. Like phungushead said, I did also
    experience the Roboitch, but it was fairly mild. Of course, I have no
    one else to blame but myself, but I could rest easier if I wasn't the
    only one. I've tried taking Benadryl for the past couple weeks and
    haven't noticed any difference yet. I normally have a pretty thin face,
    and my friends are wondering why I've gained weight in my face and
    what's wrong with me and I feel awful. It's gotten to the point where I
    hardly like to leave the house. Of course It's my own fault for
    bringing on these troubles -- it's the only drug I've ever tried. But
    if anyone has any similar experiences -- and could shed some light on
    this, I would appreciate it so much.

    Once again, thanks par excellence, RoboCop and phungushead --- very gracious of you for your time and responses.

    Just a quick note par excellence, as far as your friend is concerned, I
    normally have a pretty thin face, and gradually over time the swelling
    would come and go, and now after over a year it's turned into a
    full-fledged facial edema. I just wanted to put that out there, because
    at this point for me it's just miserable and I wouldn't want that to
    happen to anyone else.

    Thanks again -- best wishes.